Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS Louisville, KY

June 27, 2007Nelson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 27, 2007, 5:12 PM EDT for Nelson County, Kentucky. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 5:12 PM EDT (21:12 UTC)
Expired
Jun 27, 2007, 5:30 PM EDT
In force
18 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Nelson County, KY

The radar

The Louisville radar (KLVX), 54 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:15 PM EDTTSTM WND DMGBardstown, KYTREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 272113
SVRLMK
KYC179-272145-
/O.NEW.KLMK.SV.W.0124.070627T2112Z-070627T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NELSON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 545 PM EDT...

* AT 506 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60   
  MPH.THIS STORM WAS LOCATED NEAR BARDSTOWN..AND MOVING EAST AT 5    
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL NELSON COUNTY AT 530 PM EDT
  RURAL EASTERN NELSON COUNTY AT 540 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 60 
MPH...RESULTING IN DOWNED POWER LINES AND TREE LIMBS IN BARDSTOWN. 
PERSONS WITH OUTDOOR INTERESTS IN THE VICINITY OF BARDSTOWN SHOULD 
TAKE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.  

LAT...LON 3783 8530 3780 8532 3777 8537 3776 8536
      3774 8538 3774 8543 3776 8548 3784 8545
      3783 8541 3783 8529

$$
1 follow-up statement
000 
WWUS53 KLMK 272130
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT WED JUN 27 2007

KYC179-272140-
/O.CAN.KLMK.SV.W.0124.000000T0000Z-070627T2145Z/
NELSON KY-
530 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NELSON COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. HOWEVER BRIEF HEAVY RAIN AND WIND GUSTS UP TO 40 MPH WILL 
STILL BE POSSIBLE ACROSS CENTRAL NELSON COUNTY THROUGH 6 PM MDT.

LAT...LON 3783 8530 3780 8532 3777 8537 3776 8536
      3774 8538 3774 8543 3776 8548 3784 8545
      3783 8541 3783 8529

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:16 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 27, 3:16 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT WED JUN 27 2007

.SHORT TERM (TONIGHT AND THURSDAY):...
AGREE WITH PAH THAT PERSISTENCE IS THE BEST WAY TO GO FOR
SCT TRW/RW TONIGHT...HOWEVER WILL KEEP 30 PCT POPS IN OUR
INDIANA COUNTIES AND 20 PCT POPS ELSEWHERE AFTER DARK.

ON THURSDAY WITH A COLD FRONT DROPPING DOWN INTO REGION...THE POPS
WILL RISE INTO THE LIKELY CATEGORY ACROSS THE NORTHERN TWO THIRDS OF
FA....AND 50 PCT ACROSS THE VERY SOUTH. PLENTY OF
MOISTURE...INSTABILITY AND SYNOPTIC SCALE LIFT TO TRIGGER
INCREASED PCPN CHANCES AS INDICATED ABOVE.

MORE OR LESS PERSISTENCE FOR TEMP TRENDS TONIGHT AND THURSDAY...
THE INCREASED CLOUDINESS OVERNIGHT SHOULD KEEP TEMPS WITHIN A
FEW DEGS OF THE 70 DEGREE MARK REGION WIDE. ON THURSDAY...THE
INCREASED CLOUDINESS AND SHOWER ACTIVITY SHOULD HOLD THE MAX
TEMPS DOWN INTO THE LOWER 80S ACROSS SOUTHERN INDIANA UPWARDS TO
THE UPPER 80S ACROSS SOUTH CENTRAL KENTUCKY WHERE THE MAIN SHOWER
THREAT WILL BE LATER IN THE DAY. --21

LONG TERM (THURSDAY NIGHT THROUGH INDEPENDENCE DAY)...

THE MAIN FOCUS OF THE LONG TERM FORECAST WILL REVOLVE AROUND RAIN
CHANCES THURSDAY NIGHT THROUGH FRIDAY EVENING. AFTER THAT THE
WEATHER SHOULD BE FAIRLY UNEVENTFUL...THOUGH THERE ARE SOME
QUESTIONS ABOUT THE FOURTH.

A WEAKENING UPPER TROF WITH ITS ASSOCIATED VORTICITY AND A WEAKENING
SURFACE COOL FRONT WILL PASS ACROSS THE OHIO AND TENNESSEE VALLEYS
FRIDAY. WITH DEW POINTS IN THE UPPER 60S AND AN UNSTABLE ATMOSPHERE
EXPECT SCATTERED THUNDERSTORMS TO DEVELOP WITH THESE FEATURES.
LIFTED INDEX WILL DROP ONLY TO AROUND -2 WITH CAPES OF 1000 OR 1500.
MID LEVEL LAPSE RATES REMAIN QUITE WEAK AND THE FREEZING LEVEL WILL
BE HIGH...SUGGESTING ONLY A LOW CHANCE OF ANY SEVERE-SIZED HAIL. NOT
MUCH DRY AIR ALOFT AND MDPI WILL REMAIN QUITE LOW...SUGGESTING
DOWNBURSTS NOT LIKELY. THEREFORE WHILE ISOLATED SEVERE STORMS WILL
BE POSSIBLE...FOR THE MOST PART EXPECT SUB-SEVERE OR NEAR-SEVERE
STORMS TOMORROW AFTERNOON AT BEST. SPC/S 5% CONTOUR LOOKS GOOD IN
THEIR DAY TWO OUTLOOK.

THUNDERSTORM ACTIVITY FRIDAY AFTERNOON WILL TAPER OFF FROM NORTHWEST
TO SOUTHEAST DURING THE EVENING HOURS.

UPPER RIDGE OVER THE DESERT SOUTHWEST SWELLS EASTWARD SATURDAY
THROUGH AT LEAST TUESDAY...KEEPING US DRY AND WARM. IT WILL BE HOT
AND MUGGY BY MIDWEEK WITH HEAT INDEX READINGS IN THE MIDDLE 90S.

THE FORECAST FOR INDEPENDENCE DAY IS A BIT MORE MURKY. GFS DIGS A
NORTHEAST TROF SOUTHWARD AND CONCENTRATES THE UPPER HIGH BACK OVER
THE SOUTHWEST U.S. IT CREATES A VERY UNSTABLE ATMOSPHERE WITH
THUNDERSTORM DEVELOPMENT AS A COLD FRONT DROPS SOUTH OUT OF THE
GREAT LAKES. HOWEVER...LOOKING AT THE ECMWF AND CANADIAN
ENSEMBLES...THEY BOTH KEEP THE UPPER RIDGE IN PLACE RESULTING IN HOT
HUMID AND DRY WEATHER FOR THE HOLIDAY. BECAUSE OF THIS
UNCERTAINTY...AND AFTER COORDINATION WITH SURROUNDING OFFICES...WILL
STICK WITH HPC POPS...WHICH ARE MOSTLY IN THE 20S...FOR WEDNESDAY.

13

.AVIATION (18Z TAFS):...
SCT TO BKN VFR CU DEVELOPING NOW WITH SCT AFTERNOON AND EVE TRW...
WILL GO WITH VCTS FOR THE AFTERNOON AND EVENING ACTIVITY. LATER
THIS EVENING WE EXPECT BKN TO OVC MID AND HIGH CLOUD BLOWOFF FROM
TSTMS TO OUR WEST AND SOUTHWEST. WITH CLOUD INCREASE BY
TONIGHT...THAT SHOULD PREVENT ANY NIGHTTIME VSBYS OUTSIDE OF SHOWER
ACTIVITY TO REMAIN VFR. ENOUGH INSTABILITY OVERNIGHT WITH AMPLE RH
IN PLACE FOR AT LEAST A CHANCE OF SOME NIGHTTIME TRW/RW. WILL MTN
VCSH AFTER DARK REGION WIDE IN TAFS.  --21

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 27, 3:53 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT WED JUN 27 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
353 PM EDT (253 PM CDT) WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS... SMALL HAIL... AND A BRIEF PERIOD OF HEAVY
RAIN.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT... ESPECIALLY
NORTH OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS.  THE STORMS
WILL BE AHEAD OF A COLD FRONT APPROACHING THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL SLOWLY APPROACH THE REGION THURSDAY...AND WILL
PASS THROUGH ON FRIDAY. DURING THIS TIME FRAME...SOME STRONG OR
ISOLATED SEVERE STORMS WILL BE POSSIBLE...WITH GUSTY WINDS BEING
THE MAIN THREAT. VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL
ALSO ACCOMPANY ANY STORM THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF GUSTY
WINDS TODAY THROUGH FRIDAY TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JA/AL/AB/13

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.